Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can omeprazole and ranitidine be given together ?

My mother is diabetic and was suffering from Hpyloric infection. she has taken NEXUM 40 mg bid, AZITHROMYCIN 500mg bid, ULSANIC for 6 weeks but after 6 weeks she stoped these medicine but she start suffering from HEART BURN, NAUSEA, LOSS OF APPITIDE. CONSTIPATION HEAVINESS IN STOMACH. now doctor prescribed ZANTAC 150mg bid and RISEK 40 MG OD Can these two drugs be given together althoug both have almost some function i.e to reduce acid secretion.
Asked On : Tue, 29 Mar 2011
Answers:  2 Views:  405
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, Welcome to HealthcareMagic

Zantac and Risek, both reduce gastric acid secretion. But the mechanism my which they do so are different. This is why some doctors combine them, hoping for a better gastric acid control, even thought there isn't much rationality in the combination. I would advise you to follow the prescription. You should however, never combine oral antacids and Risek, as antacids reduce the absorption of the latter.
Answered: Sun, 3 Apr 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hi Rabbia ;
No need to take both drugs as Omeprazole alone will be sufficient & is more potent as compared with ranitidine.So please take a single drug ;if she still has heart burn then you can give her cold milk it will help reduce the burning.
Answered: Wed, 30 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor